Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 41, NWS Baltimore/Washington
NWS Baltimore/Washington issued this small craft advisory at Feb 15, 2021, 6:45 AM EST. It took effect at Feb 16, 2021, 12:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2021, 6:45 AM EST (11:45 UTC)
- In effect from
- Feb 16, 2021, 12:00 AM EST
- Expired
- Feb 16, 2021, 9:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted.
590 WHUS71 KLWX 151145 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 645 AM EST Mon Feb 15 2021 ANZ533-534-537-543-151945- /O.EXP.KLWX.SC.Y.0040.000000T0000Z-210215T1200Z/ /O.NEW.KLWX.SC.Y.0041.210216T0500Z-210216T1400Z/ Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 645 AM EST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST TUESDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, Tidal Potomac from Cobb Island MD to Smith Point VA, and Tangier Sound and the inland waters surrounding Bloodsworth Island. * WHEN...From midnight tonight to 9 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ541-542-151945- /O.NEW.KLWX.SC.Y.0041.210216T0500Z-210216T1400Z/ Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- 645 AM EST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST TUESDAY... * WHAT...South winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Choptank River to Cambridge MD and the Little Choptank River and Patuxent River to Broomes Island MD. * WHEN...From midnight tonight to 9 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
993 WHUS71 KLWX 151513 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 1013 AM EST Mon Feb 15 2021 ANZ533-534-537-541>543-152315- /O.CON.KLWX.SC.Y.0041.210216T0500Z-210216T1400Z/ Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island- 1013 AM EST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST TUESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, Choptank River to Cambridge MD and the Little Choptank River, Patuxent River to Broomes Island MD, Tangier Sound and the inland waters surrounding Bloodsworth Island, and Tidal Potomac from Cobb Island MD to Smith Point VA. * WHEN...From midnight tonight to 9 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
815 WHUS71 KLWX 152137 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 437 PM EST Mon Feb 15 2021 ANZ533-534-537-541>543-160545- /O.CON.KLWX.SC.Y.0041.210216T0500Z-210216T1400Z/ /O.NEW.KLWX.SC.Y.0042.210216T1900Z-210216T2300Z/ Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island- 437 PM EST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST TUESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 6 PM EST TUESDAY... * WHAT...For the first Small Craft Advisory, south winds 10 to 20 kt with gusts up to 25 kt expected. For the second Small Craft Advisory, west winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, Tidal Potomac from Cobb Island MD to Smith Point VA, Choptank River to Cambridge MD and the Little Choptank River, Patuxent River to Broomes Island MD, and Tangier Sound and the inland waters surrounding Bloodsworth Island. * WHEN...For the Small Craft Advisory, from midnight tonight to 9 AM EST Tuesday. For the Small Craft Advisory, from 2 PM to 6 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ530>532-535-536-538>540-160545- /O.NEW.KLWX.SC.Y.0042.210216T1900Z-210216T2300Z/ Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- 437 PM EST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 6 PM EST TUESDAY... * WHAT...West winds 10 to 15 kt with gusts up to 25 kt expected. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, Chesapeake Bay north of North Beach MD, Patapsco River including Baltimore Harbor, Chester River to Queenstown MD, and Eastern Bay. * WHEN...From 2 PM to 6 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
048 WHUS71 KLWX 160320 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 1020 PM EST Mon Feb 15 2021 ANZ533-534-537-541>543-161130- /O.CON.KLWX.SC.Y.0041.210216T0500Z-210216T1400Z/ /O.EXT.KLWX.SC.Y.0042.210216T1900Z-210217T1100Z/ Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island- 1020 PM EST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST TUESDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM TUESDAY TO 6 AM EST WEDNESDAY... * WHAT...For the first Small Craft Advisory, south winds 10 to 20 kt with gusts up to 25 kt expected. For the second Small Craft Advisory, west winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, Tidal Potomac from Cobb Island MD to Smith Point VA, Choptank River to Cambridge MD and the Little Choptank River, Patuxent River to Broomes Island MD, and Tangier Sound and the inland waters surrounding Bloodsworth Island. * WHEN...For the Small Craft Advisory, until 9 AM EST Tuesday. For the Small Craft Advisory, from 2 PM Tuesday to 6 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ530>532-535-536-538>540-161130- /O.EXT.KLWX.SC.Y.0042.210216T1900Z-210217T1100Z/ Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- 1020 PM EST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM TUESDAY TO 6 AM EST WEDNESDAY... * WHAT...West winds 10 to 15 kt with gusts up to 25 kt expected. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, Chesapeake Bay north of North Beach MD, Patapsco River including Baltimore Harbor, Chester River to Queenstown MD, and Eastern Bay. * WHEN...From 2 PM Tuesday to 6 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
139 WHUS71 KLWX 160909 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 409 AM EST Tue Feb 16 2021 ANZ533-534-537-541>543-161715- /O.CON.KLWX.SC.Y.0041.000000T0000Z-210216T1400Z/ /O.CON.KLWX.SC.Y.0042.210216T1900Z-210217T1100Z/ Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island- 409 AM EST Tue Feb 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EST WEDNESDAY... * WHAT...For the first Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 25 kt. For the second Small Craft Advisory, northwest winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, Patuxent River to Broomes Island MD, Tangier Sound and the inland waters surrounding Bloodsworth Island, Choptank River to Cambridge MD and the Little Choptank River, and Tidal Potomac from Cobb Island MD to Smith Point VA. * WHEN...For the Small Craft Advisory, until 9 AM EST this morning. For the Small Craft Advisory, from 2 PM this afternoon to 6 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ530>532-535-536-538>540-161715- /O.CON.KLWX.SC.Y.0042.210216T1900Z-210217T1100Z/ Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- 409 AM EST Tue Feb 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EST WEDNESDAY... * WHAT...Northwest winds 10 to 15 kt with gusts up to 30 kt expected. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, Chesapeake Bay north of North Beach MD, Chester River to Queenstown MD, Patapsco River including Baltimore Harbor, and Eastern Bay. * WHEN...From 2 PM this afternoon to 6 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
733 WHUS71 KLWX 161117 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 617 AM EST Tue Feb 16 2021 ANZ533-534-537-541>543-161930- /O.CON.KLWX.SC.Y.0041.000000T0000Z-210216T1400Z/ /O.EXT.KLWX.SC.Y.0042.210216T1900Z-210217T1600Z/ Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island- 617 AM EST Tue Feb 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EST WEDNESDAY... * WHAT...For the Small Craft Advisory this morning, southwest winds 10 to 15 kt with gusts up to 25 kt. For the Small Craft Advisory this afternoon through Wednesday morning, northwest winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, Patuxent River to Broomes Island MD, Tangier Sound and the inland waters surrounding Bloodsworth Island, Choptank River to Cambridge MD and the Little Choptank River, and Tidal Potomac from Cobb Island MD to Smith Point VA. * WHEN...For the first Small Craft Advisory, until 9 AM EST this morning. For the second Small Craft Advisory, from 2 PM this afternoon to 11 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ530>532-535-536-538>540-161930- /O.EXT.KLWX.SC.Y.0042.210216T1900Z-210217T1600Z/ Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- 617 AM EST Tue Feb 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EST WEDNESDAY... * WHAT...Northwest winds 10 to 15 kt with gusts up to 30 kt expected. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, Chesapeake Bay north of North Beach MD, Chester River to Queenstown MD, Patapsco River including Baltimore Harbor, and Eastern Bay. * WHEN...From 2 PM this afternoon to 11 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Feb 15, 4:08 AM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Feb 15, 4:08 AM EST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
408 AM EST Mon Feb 15 2021
.SYNOPSIS...
Arctic high pressure is forecast to remain anchored over the
central United States into southeastern Canada through much of
the upcoming week. Waves of low pressure developing over the
Deep South and moving up the Appalachians will bring threats
for wintry precipitation today into tonight and again Wednesday
into Thursday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Complex weather picture through today before confidence
increases in the outcomes tonight. Low pressure is moving away
from the Carolina coast while another weak wave is moving
northeast across the Ohio Valley. Weak overrunning continues to
produce spotty light precipitation. Temperatures are near or
below freezing generally along and northwest of US29, or
approximately where the advisory is in place. Most road
temperature sensor east of the Blue Ridge are above freezing, so
impacts may be minimal in most areas.
There may be a break in radar echoes later this morning, before
precipitation from the Ohio Valley brushes across northwestern
parts of the area. Where this precipitation is most likely, and
temperatures are more likely to remain near or below freezing,
have extended the Winter Weather Advisory through the day. This
afternoon, increasing low level wind fields may cause
precipitation coverage to increase again area-wide, albeit
light. By this point, many locations will be above freezing, or
at least have minimal impact. That may change by this evening as
the sun sets and temperatures cool slightly as steadier
precipitation arrives. At this point, a Winter Weather Advisory
is re-introduced to many of the same areas as the one this
morning. The cold air will be shallow, with minimum temperatures
likely at ridgetop level. As the night progresses, the lack of a
strong high pressure ridge as well as strong low pressure over
the Ohio River will likely result in rising temperatures for
many areas overnight. Given model spread in temperatures and
known cold air damming biases, have the advisory extending
through the night, though it may not be necessary for that long.
While some of the colder ridges could approach warning criteria,
am thinking moderate to briefly heavy precipitation rates
tonight, a very warm nose aloft (eventually greater than +10C),
and marginal surface temperatures will likely mean ice
accretion will be inefficient. Otherwise rain totals could
exceed a half inch across much of the area.
Given the nuances of the event, some adjustments may be
necessary based on latest data trends.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Any lingering rain will be to the I-95 corridor by daybreak
Tuesday, if not completely out of the area. Gusty northwest
winds will take hold behind the trailing cold front, although
temperatures should be able to pop into the 40s and 50s. The sun
should peak out finally, at least east of the Allegheny Front.
Some upslope snow showers may linger into Tuesday evening, but
accumulations would be minimal.
High pressure will build across the Great Lakes Tuesday night
and Wednesday helping to usher in colder air once again: Lows in
the teens/20s and highs mainly in the 30s.
The next low pressure system will arrive late Wednesday night.
Thermal profiles are still in question, but a few quick inches
of snow are not out of the question. Regardless, a wintry mix
would be likely at onset for most areas as low temperatures will
be below freezing.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Broad low pressure over the Deep South and southeastern U.S. will
lift northward Thursday through Thursday night, with widespread
precipitation expected across the area during this time. As high
pressure centers itself over New England and southern Quebec
Thursday, this will allow for colder air to remain locked in along
the eastern slopes of the Appalachians. Snow will likely be ongoing
Thursday morning across the northern half of the CWA, while a wintry
mix will be favored for our southern zones. Warmer air aloft will
increase its presence throughout the day Thursday, allowing the
wintry mix to march northward for much of the CWA by Thursday
afternoon, while a changeover to plain rain seems plausible across
southern Maryland. Before the full transition takes place, the
northern half of the CWA, mainly across the Potomac/Allegheny
Highlands, will have the potential of seeing warning criteria
accumulating by Thursday afternoon.
As the warm nose aloft takes over Thursday afternoon and Thursday
night, a wintry mix will be favored along and west of the Blue Ridge
Mountains, with the potential for significant ice accumulation
across the higher elevations of the Allegheny and Potomac Highlands.
Guidance has trended colder the last several cycles, so how far
north and west of the metro areas the mixing line retreats will need
to be ironed out in the coming days. The majority of guidance
continues to highlight elevated probabilities for QPF exceeding 1
inch for much of the CWA given the Gulf Coast origins of the system
and the associated deep upper trough.
Precipitation will come to an end Friday morning as the low pulls
off the coast and northwest winds ushering in a drier airmass. The
northwest winds will turn gusty on Friday and remain so through
Friday night as upslope snow showers kick in across the Allegheny
Front. In the wake of the system and a colder airmass being advected
into the region as high pressure builds to our west, temperatures
will take a dive Friday night, dropping down into the teens and 20s
areawide. Wind chills Friday night will dip below zero across the
higher elevations, with single digits and teens elsewhere. Dry
conditions and diminishing winds expected Saturday and Saturday
night as high pressure builds over the region, while temperatures
remain below normal for this time of year.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
Still hanging onto VFR conditions with the exception of CHO.
Occasional light precipitation continues to pass by, but likely
only MRB will remain below freezing this morning. Ceilings will
gradually lower through the morning, likely reaching IFR by this
afternoon. A light wintry mix is possible mainly near KMRB,
with mainly rain most likely for the rest of the terminals.
Heavier precipitation will arrive overnight with potential for
LIFR conditions. Lower-level wind shear is possible late tonight.
The system quickly exits Tuesday morning with improving
conditions, and some northwest wind gusts of 20-25 kt possible
through Tuesday evening. VFR conditions will persist through
Wednesday. The next system will approach Wednesday night with
the threat for a wintry mix.
An extended period of IFR/LIFR conditions seems likely Thursday and
Thursday night as a dynamic low pressure system crosses the
terminals, delivering a myriad of wintry precipitation, with
potentially significant accumulations to portions of the area. Winds
will favor an east northeast trajectory during the day on Thursday,
veering out of the south southwest Thursday night, remaining at 10
knots or less. In the wake of the system Friday morning, VFR
conditions return as winds increase out of the northwest and gust 20
to 25 knots through Friday night.
&&
.MARINE...
Northerly winds channeling down the bay have resulted in SCA
conditions on the wider waters, but those should subside around
daybreak. Light winds will persist through today. The pressure
gradient is forecast to tighten a bit tonight into Tuesday as
the surface wind turns easterly then southerly, which may result
in gusts of 20 to 25 knots, especially over middle sections of
the bay. SCAs will likely then be needed Tuesday afternoon and
night in gusty northwest flow. Lighter winds are expected
Wednesday and most of Wednesday night.
Low pressure will impact the area Thursday through early Friday,
delivering widespread precipitation and potentially of the wintry
variety for portions of our marine waters. Mariners can expected
reduced visibilities over the waters during this time, as well as an
increased likelihood of SCA gusts Thursday and Thursday night as the
gradient tightens. East northeast winds Thursday will turn out of
the south southwest Thursday night. In the wake of the system, winds
will increase further out of the northwest Friday and Friday night,
with a continued likelihood of SCA gusts to persist.
&&
.TIDES/COASTAL FLOODING...
Northerly breezes will fend off any threat of tidal flooding the
next couple of high tide cycles. However, tonight into Tuesday
morning, low pressure will cross the area allowing those northerly
winds to turn out of the east southeast and then southerly by around
daybreak Tuesday. Higher anomalies down near the southern portion of
the Chesapeake Bay may try to sneak northward during this timeframe,
while combining with the increasing onshore flow. This may result in
the potential for some of our sensitive sites to reach Action or
perhaps Minor flood.
As quickly as the winds turn onshore, they clock around to the west
northwest during the day Tuesday, allowing water levels to recede
through Wednesday. A more persistent period of onshore winds looks
to return to the waters Thursday and Thursday night, which could
yield a renewed chance of increasing tidal anomalies and the threat
for minor flooding along the western shores of the Chesapeake Bay
and into the tidal Potomac.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...Winter Weather Advisory until 7 AM EST Tuesday for MDZ001-003-
004-501-502.
Winter Weather Advisory until 10 AM EST this morning for
MDZ005-006-503-505-507.
Winter Weather Advisory from 5 PM this afternoon to 7 AM EST
Tuesday for MDZ005-006-008-503-505-507-508.
VA...Winter Weather Advisory until 7 AM EST Tuesday for VAZ028-507-
508.
Winter Weather Advisory until 10 AM EST this morning for
VAZ025>027-029>031-036>040-501-503>505.
Winter Weather Advisory from 5 PM this afternoon to 7 AM EST
Tuesday for VAZ025>027-029>031-040-501-503>505.
WV...Winter Weather Advisory until 7 AM EST Tuesday for WVZ050>052-
501-503-504.
Winter Weather Advisory until 10 AM EST this morning for
WVZ053-055-502-505-506.
Winter Weather Advisory from 5 PM this afternoon to 7 AM EST
Tuesday for WVZ053-055-502-505-506.
MARINE...Small Craft Advisory until 7 AM EST this morning for ANZ533-
534-537-543.
&&
SYNOPSIS...ADS
NEAR TERM...ADS
SHORT TERM...ADS
LONG TERM...BKF
AVIATION...ADS/BKF
MARINE...ADS/BKF
TIDES/COASTAL FLOODING...BKFHazardous weather outlook, Feb 15, 5:10 AM EST, 1 hour 35 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 510 AM EST Mon Feb 15 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-161015- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 510 AM EST Mon Feb 15 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Today and Tonight A Winter Weather Advisory is in effect from 5 PM to 7 AM for Cecil and southeast Harford Counties. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is an enhanced winter storm threat late Wednesday night into Thursday. There is increased potential of more significant travel impacts and closures. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report winter weather via standard operating procedures. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-161015- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 510 AM EST Mon Feb 15 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Today and Tonight A Winter Weather Advisory is in effect through tonight for portions of western Maryland, eastern West Virginia, and Frederick County Virginia. Additional Winter Weather Advisories are in effect for much of the remainder of the area until 10 AM, then again from 5 PM until 7 AM. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is an enhanced winter storm threat late Wednesday night into Friday morning. There is increased potential of more significant travel impacts and closures. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report winter weather via standard operating procedures. MDZ001-501-502-VAZ503-504-WVZ501>506-161015- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 510 AM EST Mon Feb 15 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Today and Tonight A Winter Weather Advisory is in effect through tonight for Allegany, Garrett, Mineral, and western Grant Counties. Winter Weather Advisories are in effect for the remainder of the area until 10 AM, then again from 5 PM until 7 AM. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a moderate winter storm threat late Wednesday night into Friday morning. Potential impacts include significant significant travel delays and closures. Plan ahead to minimize impact on you and your family. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report winter weather via standard operating procedures.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 12:39 AM EST | Small Craft Advisory | LWX | 6 hr | |
| Feb 15, 4:24 AM EST | Winter Weather Advisory | LWX | Clarke, Fauquier, Highland, Loudoun, Page, Rappahannock and 6 more | 25 hr |
| Feb 15, 4:37 PM EST | Small Craft Advisory | LWX | 42 hr | |
| Feb 15, 2:47 PM EST | Ice Storm Warning | LWX | Allegany | 15 hr |
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.